Ask a doctor

Rippling and Lumpiness in Injection Site from Filler?

Hello Everyone, I had Juvederm and Restylane injected in the upper eyelid/brow and under eyes. I had the injections 1 week ago. Last few days I have noticed rippling and lumpiness around my eyes. I still have a little bruising on the outer brow on left side. Is this part of the process? Also, I had been injected by a well known PS from Beverly Hills. I don't live in that state and can not easily return for a follow up. Thank you for your time

Doctor Answers (9)

Rippling and lumpiness in injection site from filler?

+1

In general, the side effects of treatment with filler may include the following:

1) Lumps
2) Swelling
3) Bruising
4) Redness around the injection site
5) Asymmetry

After one week, it is not abnormal to have some bruising. At this stage, lumps or bumps can be due to swelling. If they are the result of excess product, the lumps can be dissolved with hyaluronidase. The rippling will likely resolve over time. I would recommend giving it another week and see how you respond. If necessary, a board certified dermatologist or facial plastic surgeon in your area can be contacted and they can have a look. I hope this helps, and good luck.

Web reference: http://www.carolinafacialplasticsurgery.com/facial-fillers/

Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 19 reviews

Rippling and lumpiness in injection site from filler

+1

Lumps can be caused by swelling and/or excess product in the area. Bruising can occur after the injections and will resolve over time. It is best to wait around 2 weeks before evaluating the final result, as swelling may interfere with the appearance. Hyaluronidase can be used to dissolve excess filler if necessary. I would recommend communicating these concerns to your physician if possible, as they know the details of your procedure and will be able to provide you with advice. I hope this helps, and I wish you the best of luck.

Web reference: http://www.spaldingplasticsurgery.com

Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Complications with facial fillers - Los Angeles

+1

It seems as though most early 'complications' with lumpiness are associated with swelling. If the problem persists more than a few weeks, you may need to seek further expertise. Raffy Karamanoukian Los Angeles

Web reference: http://karemd.com/cosmetic-dermatology/34/lip-silicone-removal.aspx

Los Angeles Plastic Surgeon
5.0 out of 5 stars 43 reviews

Eye filler

+1

Bruising is extremely common in the tear troughs. The lumpiness could be swelling. I recommend visiting an office in your area to have them assess whether you need to have the area massaged or injected with anything to dissolve the unevenness. Best of luck.

Los Angeles Plastic Surgeon
5.0 out of 5 stars 147 reviews

Lumpiness in tear trough after fillers

+1

The tear trough is a delicate area and hyaluronic-acid based fillers such as juvederm absorb water and can cause swelling for 2-3 weeks in some cases. You may want to be patient and let the swelling naturally fade away or you can massage the swelling towards your tear ducts to move the fluid out faster. Another option would be to have your physician inject hyaluronidase to dissolve some of the filler - best to check in with your doctor to see the best option for you. ~ Dr. Benjamin Barankin, Toronto Dermatology Centre.

Toronto Dermatologic Surgeon
5.0 out of 5 stars 13 reviews

It is very helpful to work with an injector close to home.

+1

These services benefit from adjustment.  Approximately 30% of individuals after periocular fillers benefit from some type of adjustment.  This may be more filler, enzyme to modify a service, or some other type of filler manipulation.  It is my opinion that Juvederm is not an optimal product for many periocular filler treatments as it drifts after placement and this can manifest itself as rippling, lumpiness, or a poorly defined volume adjacent to where service was places.  The enzyme hyaluronidase can be very beneficial to shape these treatments.  I would recommend giving your service another week to settle before getting further help with the treatment.

Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

Swelling and lumpy filler around the eyes should gradually resolve.

+1

I tend not to like Juvederm around the eyes because of its characteristic to draw in water which can lead to prolonged swelling.  It should get better, but if not, hyaluronidase will help dissolve it.  Bruising can take up to 14 days to improve.  I like to use blunt cannulas which leads to less swelling and bruising.  Sometimes some mild massage in the lumpy areas can help out uneveness.  

Web reference: http://stevenfweinermd.wordpress.com/2012/08/16/blunt-tipped-micro-cannulas-are-the-bomb-for-dermal-fillers-dr-steve-weiner/

Panama City Facial Plastic Surgeon
4.5 out of 5 stars 6 reviews

Rippling and lumpiness after filler around eyes

+1

Most of the time swelling and bruising will persist for 2 weeks, especially in thinner-skinned areas like around the eyes. I've found that Juvederm swelling can last even longer there because of its propensity to pull water to it, often creating temporary lumpiness. Hopefully in the coming weeks, all of your lumpiness and rippling will even itself out. If it doesn't and you do need to see someone in your area, you can look on the RealSelf site to see who might be closer to you.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

Restylane and Juvederm injections

+1

Dear LovelyLo,

  1. Please give it one more week for everything to settle out
  2. The Juvederm will absorb some water and smooth out
  3. The lumpiness usually comes from inflammation at the injection sites
  4. If you need to find someone near you, RealSelf is a great place to look

Best regards,

Nima Shemirani
 

Web reference: http://www.eosplasticsurgery.com/gallery/2/1/gallery-Non-surgical-fillers.htm

Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 17 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...